The Weekly Retro Movie Rundown 139

Hot Potato! Looks like it’s the Weekend!

So as we venture fourth into the unknown, choppy, shark infested waters off the Florida keys, let us be your hard nosed, chiseled featured, big game fisherman as we prepare our tackle box for the might of mega movie mayhem. We’ll cast of our lines into an ocean of cinematic awesomeness to catch the almost mythical sea beast that is celluloid wonder!

Have a happy retro weekend!

SATURDAY 14th March

.
Planet of the Apes
(1968) More4 10:55am-1:10pm (2 hours 15 minutes)
A spaceship crash-lands on a mysterious planet where humans are mute creatures who find themselves at the mercy of intelligent apes. The world’s simian rulers are horrified when one of the crew reveals he can speak and plan to have him killed, but two chimpanzee scientists intervene, determined to learn from the new arrival. Sci-fi drama, starring Charlton Heston, Roddy McDowall, Kim Hunter and Maurice Evans.

The Searchers (1956) 5USA 4:35pm-7:00pm (2 hours 25 minutes)
An embittered American Civil War veteran sets out to find his niece, who has been abducted by a renegade Comanche tribe. His search takes him many years, and during the long quest his travelling companion starts to wonder if he intends to rescue her or kill her. John Ford’s Western, starring John Wayne, Natalie Wood, Jeffrey Hunter and Vera Miles.

Star Trek: Insurrection (1998) Film4 5:10pm-7:15pm (2 hours 5 minutes)
Captain Picard and the Enterprise crew uncover a conspiracy by their own superiors and a sinister alien race to take over a peaceful world and exploit its power to prolong life. However, the crew is forced to defy Federation orders and turns renegade to protect the planet’s inhabitants. Sci-fi adventure sequel, starring Patrick Stewart, F Murray Abraham, Jonathan Frakes, Brent Spiner and Michael Dorn.

Star Trek T-Shirts

Twins (1988) ITV2 6:50pm-9:00pm (2 hours 10 minutes)
An unlikely pair of brothers, who were born as the result of a one-off genetic experiment and separated at birth, are reunited in adulthood. They set out on a cross-country search for their unknown mother – fending off vicious loan sharks and a professional assassin along the way. Comedy, starring Arnold Schwarzenegger, Danny DeVito, Kelly Preston and Chloe Webb.

Fun Fact: Amazingly, Schwarzenegger got 20% of the profits, and made $35,000,000 through international sales, video/DVD sales and TV screenings. He earned more money from this film than any of the Terminator movies!

Lethal Weapon 2 (1989) Sky1 9:00pm-11:15pm (2 hours 15 minutes)
Headstrong cop Martin Riggs and his cautious partner Roger Murtaugh stumble across a plot by a South African diplomat to launder drugs money by shipping gold coins into the US via his embassy. Protected by diplomatic immunity, the crook looks certain to evade the law – while his chief henchman has a connection to Riggs’ traumatic past. Action thriller sequel, with Mel Gibson, Danny Glover, Joe Pesci, Joss Ackland, Derrick O’Connor and Patsy Kensit.

True Lies (1994) Channel 4 Channel 4 11:30pm-2:00am (2 hours 30 minutes)
A seemingly ordinary computer salesman leads a double life as a secret agent battling international terrorism. His naive wife is unaware of his dual employment, and goes in search of adventure – only to end up in the clutches of terrorists who have stolen a nuclear weapon. James Cameron’s action comedy, starring Arnold Schwarzenegger, Jamie Lee Curtis and Tom Arnold.
Fun Fact

SUNDAY 15th March

.
The Muppets Take Manhattan
(1984) GOLD 9:15am-11:15am (2 hours)
Kermit, Miss Piggy, Fozzie Bear and company try to take Broadway by storm with their college show, setting the stage for a host of misadventures as they yearn for stardom in the Big Apple and set out to raise the money to finance their production. Comedy, performed by Jim Henson and Frank Oz, with appearances by Liza Minnelli, Art Carney, Dabney Coleman, Gregory Hines, Joan Rivers, Brooke Shields, Linda Lavin and Elliott Gould.

The Muppets Merchandise

Time Bandits (1981) Film4 2:50pm-5:10pm (2 hours 20 minutes)
A bemused schoolboy is escorted on a bizarre journey through time by a group of larcenous dwarfs. His adventures lead him to encounters with various characters from history – but none of them are quite what he had imagined. Terry Gilliam’s fantasy comedy, starring Craig Warnock, David Rappaport, John Cleese, Michael Palin, Sean Connery, Ian Holm, Ralph Richardson and David Warner.

Licence to Kill (1989) ITV London 3:40pm-6:10pm (2 hours 30 minutes)
James Bond plans revenge on a drug baron who maimed his friend. However, when the British government refuses to take official action, 007 finds himself stripped of his licence to kill and forced to go it alone without the backing of MI6. Spy thriller, starring Timothy Dalton, Robert Davi, Carey Lowell, Talisa Soto and Benicio Del Toro.

Fun Fact: Perhaps not the most successful Bond film ever….but this might be because it was released at the same Summer as big box office blockbusters Batman, Indiana Jones and the Last Crusade, Lethal Weapon 2, The Abyss, Star Trek V: The Final Frontier, Honey, I Shrunk the Kids and Ghostbusters II. Ever since, all Bond films have been released in either Autumn or Winter.

A Bug’s Life (1998) Channel 5 5:25pm-7:10pm (1 hour 45 minutes)
Well-meaning ant Flik lands his colony in trouble when he accidentally disposes of an offering meant for a swarm of greedy grasshoppers – who promptly promise a horrible revenge. Faced with the imminent destruction of the anthill, he sets out to save the situation by enlisting the help of a few would-be heroes – an out-of-work troupe of bugs from a low-rent flea circus. Pixar animation, with the voices of Dave Foley, Kevin Spacey and Julia Louis-Dreyfus.

Superman IV: The Quest for Peace (1987) ITV4 6:05pm-8:00pm (1 hour 55 minutes)
The Man of Steel embarks on a mission to destroy every nuclear weapon on the planet. However, his arch-enemy Lex Luthor sees the chance to rid himself of the superhero by creating a deadly radioactive henchman who causes havoc around the world. Comic-book adventure sequel, starring Christopher Reeve, Gene Hackman, Mark Pillow and Margot Kidder.

Superman T-Shirts

Whatever you’re up to this weekend, make sure you always bring a spare pair and sometimes it’s best just to go with your first thoughts.
xoxo